question-icon

What causes dizziness, tightness in the throat, breathlessness and redness in the face after taking Prevnar?

default
Posted on Thu, 3 Jan 2019
Question: I had my Previnar 13 shot last week. Immediately after, I had a reaction. Dizzy, tight throat, could not breathe, my face turned red. The doctor and nurse came in immediately. Given 5 minutes, I was back but tired. What is in the vaccine that would cause this - I guess an allergic reaction? I'm having a total shoulder replacement in a couple of weeks and I'd like to know what I am allergic to. Can you help?
doctor
Answered by Dr. Ivo Ditah (1 hour later)
Brief Answer:
You need to ask them who the marker and constituents are!

Detailed Answer:

Hi and thanks so much for this query.

I am so sorry to hear about this probable allergic reaction you had. Markers of this vaccine are different and as such, it is difficult to tell what the exact ingredients used to produce the vaccine were. For this reason, the best person to answer this question is the nurse and physician who administered this vaccine.

Make sure you always report this to your doctor and any healthcare provider. This will enable that special precautions are taken and it is noted in your file for prompt recognition and intervention.

I hope this guides and helps. I wish you well.

Regards,
Dr. Ivo Ditah, Internal Medicine Specialist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3994 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dizziness, tightness in the throat, breathlessness and redness in the face after taking Prevnar?

Brief Answer: You need to ask them who the marker and constituents are! Detailed Answer: Hi and thanks so much for this query. I am so sorry to hear about this probable allergic reaction you had. Markers of this vaccine are different and as such, it is difficult to tell what the exact ingredients used to produce the vaccine were. For this reason, the best person to answer this question is the nurse and physician who administered this vaccine. Make sure you always report this to your doctor and any healthcare provider. This will enable that special precautions are taken and it is noted in your file for prompt recognition and intervention. I hope this guides and helps. I wish you well. Regards, Dr. Ivo Ditah, Internal Medicine Specialist